Discussions By Condition: I cannot get a diagnosis.

Still sick after Lamotrigine (Lamictal) induced rash???

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: Anonymous
  • April 24, 2010
  • 11:15 PM

I was in hospital for a week due to a serious rash induced by Lamotrigine. I got out a week and a half ago, and I'm still sick. I stopped taking this drug while in hospital. I had only been on it for just over a week. While in hospital, I was on high doses of prednisone, benadryl, and zantac. I also took Ativan for a racing pulse (145). And I'm on 30mg of Celexa daily, so I took that as well.

My rash is pretty much gone. I have really bad nausea, and I vomit at least once daily. I have had a headache since before I entered the hospital, and I only have relief first thing in the morning. It is so bad it keeps me from getting to sleep at night. Now today, I'm feeling very faint at times. I know what it's like to pass out, and that's what I feel will happen if I don't sit or lie down immediately.

I went to my doctor on Monday, and my pulse was still fast. Blood pressure still low. I needed another drug to replace the Lamotrigine immediately, as I am bi-polar, and haven't been doing well since I had to stop this drug. I was put on Zeldox. I've only been taking 40mg once daily since Tuesday. He switched the Zantac to Nexium for the nausea.

So, right now, I'm taking 40mg Zeldox, 30mg Celexa, and 40mg Nexium all once daily.
I find that I have to take Gravol every night (and usually 1mg Ativan) to feel well enough to fall asleep. Advil or Ibuprofen does not even put a DENT in these headaches.

Why am I still sick?

Reply Flag this Discussion

5 Replies:

  • (bump) Anybody?
    Anonymous 42789 Replies Flag this Response
  • Hmmmm I am kinda wondering if maybe you are still suffering from the side effects of it. Have you ever checked out the side effect details of it? Sounds like you had what they called Lamictal rash but I am sure you already knew that. Anyhow take look at the side effects. Link below hopefully mod doesn't delete it.http://bipolar-disorder.emedtv.com/lamotrigine/lamotrigine-side-effects-p2.htmlWhy the nexium for nausea? I am trying to figure that one out, you don't have GERDs or something along those lines do you?
    Anonymous 42789 Replies Flag this Response
  • Hmmmm I am kinda wondering if maybe you are still suffering from the side effects of it. Have you ever checked out the side effect details of it? Sounds like you had what they called Lamictal rash but I am sure you already knew that. Anyhow take look at the side effects. Link below hopefully mod doesn't delete it.http://bipolar-disorder.emedtv.com/lamotrigine/lamotrigine-side-effects-p2.htmlWhy the nexium for nausea? I am trying to figure that one out, you don't have GERDs or something along those lines do you?They told me that the digestive problems were due to the rash. Apparently if you have it on the outside of your body, it's on the inside too. I could not digest pills because of it, and that's why I was hospitalized. I needed IV meds. I did not have any side effects while I was taking Lamictal, so I don't think I'd be having them two weeks after I've stopped taking it.I do have acid reflux, but it hasn't bothered me for a long time and I don't take any meds on a regular basis because of it. I just watch what I eat and don't drink too much coffee.
    Anonymous 42789 Replies Flag this Response
  • They told me that the digestive problems were due to the rash. Apparently if you have it on the outside of your body, it's on the inside too. I could not digest pills because of it, and that's why I was hospitalized. I needed IV meds. I did not have any side effects while I was taking Lamictal, so I don't think I'd be having them two weeks after I've stopped taking it.I do have acid reflux, but it hasn't bothered me for a long time and I don't take any meds on a regular basis because of it. I just watch what I eat and don't drink too much coffee.Going to yet another doctor tomorrow. Very sick right now.
    Anonymous 42789 Replies Flag this Response
  • Going to yet another doctor tomorrow. Very sick right now.Lamectal and Epilum have both put me in hospital feeling horrendous. In fact I have been off Epilum for three months now and am still suffering from nausea. It's going to take time to work its way out your system. I know how ill you are feeling it's indescribable to anyone who hasn't been on these meds and suffered. Hang in there I hope you start to feel better.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.